MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number EV08361CD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The facility rep stated that the device was available for evaluation.A sample return kit was sent to the facility and is pending return.The results of the anticipated device evaluation will be provided upon completion of the event investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common iliac artery, the stent allegedly dislodged from the balloon while retracting it through the sheath.Reportedly, the health care provider removed the balloon and stent over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual/microscopic inspection: the balloon appears to have been previously inflated.The balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 8mm x 36mm balloon.The stent was detached from the balloon, and was not returned.No other anomalies were noted to the catheter.The balloon was observed under microscope magnification (15x) and the stent crimp impressions were visible, indicating that the stent was crimped on the balloon at the manufacturing site.No other anomalies were noted to the device.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and it passed with no issues.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was returned.The catheter was returned with the stent detached from the balloon, confirming the investigation for stent detachment and is inconclusive for stent dislodgment.The device was examined under magnification and stent crimp marks were noted on the balloon.The definitive root cause for the reported or identified issues could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: should unusual resistance be felt at any time during the insertion process, do not force passage.If resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo vascular stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present] inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.(b)(4).
 
Event or Problem Description
It was reported that during deployment of a balloon expandable stent in the right common iliac artery, the stent allegedly dislodged from the balloon while advancing it through the sheath.Reportedly, the health care provider removed the balloon and stent over the guidewire for another that was used to complete the procedure.There was no reported patient injury.

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6565282
Report Number2020394-2017-00447
Device Sequence Number616255
Product Code FGE
UDI-Device Identifier00801741000836
UDI-Public(01)00801741000836(17)190119(10)GFAZ1393
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2019
Device Model NumberEV08361CD
Device Catalogue NumberEV08361CD
Device Lot NumberGFAZ1393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2017
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR